Can Seroquel (quetiapine) cause akathisia?

Seroquel (quetiapine) can cause akathisia, although it is rare. It's been reported in the literature especially in patients who are particularly prone to developing what's called "extrapyramidal" or this type of uncomfortable restless side effect.

Related Questions

Only on seroquel (quetiapine) and celexa. Took dopamine mucus got insomnia. Took trazodone ativan. Got sleep. Then akathisia next day. Cause? Solution?

Too many medications. It is not usually a good idea to be mixing so many different mind altering medications. Discuss your mental and neurological issues with just one doctor and together you can come to a healthy and effective strategy to accomplish your goals, good luck! Read more...
Akathisia is from . the Greek word "inability to sit". Seroquel (quetiapine), (quetiapine) Celexa &/or Trazodone can cause akathisia; Seroquel (quetiapine) has fewer EPS than other neuroleptics. Benzodiazepines treat akathisia. In one study, 0.38% of people on Trazodone developed akathisia. Did your doctor order an EKG after adding Trazodone ? Why dopamine for mucus? Please call your primary care doctor & psychiatrist., if you haven't done so already. Read more...

Can seroquel (quetiapine) make one feel sad depressed or scared? That's what I feel after I take it. Other options cause weight gain or akathisia. Feels like ptsd

Yes. It has been experienced by many patients --paradoxical mood disorder. Go to your doctor so they can stop it and make changes. Read more...
Seroquel (quetiapine). According to drugs.Com possible side effects include: "psychiatric side effects have included psychosis, hallucinations, paranoid reactions, delusions, manic reaction, depersonalization, catatonic reaction, emotional lability, suicide attempt, and euphoria." please let your prescribing provider know right away if you believe you are experiencing mood changes with seroquel (quetiapine). Read more...

Can seroquel cause akathisia? I think I had akathisia on it so I don't know if I should switch to it from geodon (ziprasidone) bc I am experiencing akathisia on geo

Uncommon. All of the major tranquilizers have a possibility of causing extra-pyramidal adverse events, and Seroquel, like Geodon, (ziprasidone) can rarely promote akathisia. However, each drug is a little different, and you may find one is more tolerable than the other. Read more...

Out of zyprexa, seroquel, and geodon, (ziprasidone) which one causes the least amount of akathisia and which causes the most? I feel squirmy in my seat on zyprexa

Akathisia rates. However, it did show that akathisia still was a problem and occurred at a frequency of 5% in patients treated with Olanzapine or quetiapine, 7% for Risperidone or perphenazine, and 9% for ziprasidone. Source: the catie trial, reference:www.Medscape.Com/viewarticle/703492_2 an analysis of the latest studies on akathisia as a side effect of second generation antipsychotic drugs. Read more...

Can quitting smokin cause severe akathisia/restlessness? I have been on seroquel for years and Zoloft (sertraline) for one month now. Just began to quit smoking.

Can raise bloodlevel. When you quit smoking the blood level of the psychotropics go up & they may give you the neurological side effects. Read more...
Probably not at all. Some medication levels change after stopping, because chemicals in tobacco can change your metabolism. Zoloft (sertraline) level may increase, so you may not need as much. But the change is not usually dramatic. Seroquel will probably stay the same - but monitor how you feel with your provider. More info at http://www.Merseycare.Nhs.Uk/library/what_we_do/clinical_services/public_health/smoking_interactions.Pdf. Read more...
Maybe. Zoloft (sertraline) and seroquel are substrates of 3a4, 2d6, and 2c19 liver enzymes. Nicotine is probably neither an inducer nor inhibitor of these cyp450 enzymes (altho it may speed up the metabolism of drugs processed by 1a2 and 2e1 enzymes). Thus your "akathisia" is probably just the result of losing the "calming" effects of the nicotine. Read more...

Is Abilify (aripiprazole) better than seroquel in terms of adverse effects? Also what is the likelihood of akathisia (my big worry)?

Each person's unique. Side effects can be different in different people and that's frustrating, but sometimes it cuts in your favor too. There's a piece right here on that question: https://www.healthtap.com/#topics/akathisia-and-abilify Read it and talk to your provider. Best! Read more...
Not really. Abilify, (aripiprazole) or Aripiprazole and Seroquel, or Quetiapine belonged to the class of atypical antipsychotic medications, affecting dopamine D2, D3 receptors, serotonin receptors (1A, 2A, 2C, 7), alpha adrenergic receptor, antihistamine-1 receptor. Both medications have similar potential side effect profiles including: akathisia, tardive dyskinesia, leukopenia, neuroleptic malignant syndrome. Read more...
Unfortunately, no. They both have similar side effect profiles. Abilify (aripiprazole) may cause more weight gain. Extrapyramidal symptoms like akathisia may be lower in quetiapine. Here are most recent review studies. http://www.ncbi.nlm.nih.gov/pubmed/24249315 http://www.ncbi.nlm.nih.gov/pubmed/24385408 "General extrapyramidal symptoms (EPS) were no different between groups (n = 520, 8 RCTs,very low quality evidence). " Read more...